MAUDE Adverse Event Report: VASCUTEK LTD. GELSEAL; GELSEAL GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS

VASCUTEK LTD. GELSEAL; GELSEAL GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS
Model Number GELSEAL STRAIGHT
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer device received on (b)(6) 2018 - evaluation is ongoing however will not be complete before this report is submitted.(b)(4) method code: process evaluation - a review was carried out of all qc and manufacturing records manufacturing review - review of all qc and manufacturing records carried out sterilisation process review - review of sterilisation cycle performed actual device not evaluated - device received on 15th may 2018 - evaluation is ongoing at time of this report submission.Results code no failure detected - no issue was found on review of all qc, manufacturing and sterilisation records for this batch of grafts.Results pending completion of evaluation - evaluation of device started but not complete at time of submission.Vascutek has contacted site several times for further information, however information received to date has been limited and no images of event or precise details of the leakage observed have been received vascutek will provided an update & evaluation in next follow up / final report.
 
Event or Problem Description
Event was reported to vascutek as follows: during procedure it was found that prosthesis was perforated along entire length.Due to the patients condition the bleeding site was stitched.No patient death or serious harm reported.
 
Additional Manufacturer Narrative
Method code - 10 - actual device evaluated - a265mm unused section of the graft was returned for evaluation.Method code - 89 - flow testing - sample was subjected to permeability testing with water and with blood.Method code - 38 - returned sample was visually inspected for any flaws holes method code - 3321 - visual inspection was also carried out under magnification for flaws and holes and by textile department to determine fabric integrity result code - 114 - operational problem - all testing and inspection met acceptance criteria with the exception of the first stage of permeability with blood test.See evaluation report for further information.Conclusion code - 67 - unable to confirm complaint - no definitive root cause could be established from the information provided from the site or from review of manufacture and testing of retuned product.Vascutek's investigation found the following; the review of qc and manufacturing records showed that the batch was manufactured to specification.All grafts met their minimum requirement for weight gain during the gelling process.All grafts that passed whole graft porosity testing after gelling were within acceptance criteria.A five year review of similar complaints (knitted polyester graft leakages) gave an overall occurrence rate of (b)(4).(complaints v sales) a five year review of similar gelseal complaints only gave an overall occurrence rate of (b)(4).(complaints v sales).No further complaints have been received for this batch and as it was released in feb 2016 it is highly likely that all remaining grafts from this batch would have been implanted.Leakage is addressed within the product risk documentation.It is unclear how the graft did not meet acceptance criteria for the first stage of the blood test however the sample of graft which was returned had been out with the foil pouch and exposed to air from the date of implant (19 -apr) until return to vascutek (15-may).This may have led to drying and cracking of the gelatin.In addition, no information was provided on the handling of the graft or pharmaceuticals administered during procedure.It should be noted however that after the first pass during blood testing the graft performed within acceptance criteria.No definitive root cause could be established from the information provided from site or from review of manufacture and testing of retuned product.Due to the low occurrence rate and as no definitive root cause could be established further action is not planned, however, the issue will continue to be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek now considers this complaint closed.

Brand Name
GELSEAL
Common Device Name
GELSEAL GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7521273
Report Number9612515-2018-00004
Device Sequence Number11228241
Product Code MAL
UDI-Device Identifier05037881100128
UDI-Public05037881100128
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P890045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
Report Date (Section F) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberGELSEAL STRAIGHT
Device Catalogue Number435028
Device Lot Number377296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2018
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer04/19/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;